• Previous Article
    The spectral expansion approach to index transforms and connections with the theory of diffusion processes
  • CPAA Home
  • This Issue
  • Next Article
    An inhomogeneous evolution equation involving the normalized infinity Laplacian with a transport term
November 2018, 17(6): 2379-2394. doi: 10.3934/cpaa.2018113

A Liouville type theorem to an extension problem relating to the Heisenberg group

Department of Applied Mathematics, Northwestern Polytechnical University, Xi'an, Shaanxi, 710129, China

* Corresponding author

Received  June 2017 Revised  January 2018 Published  June 2018

Fund Project: This work is supported by the Natural Science Basic Research plan in Shaanxi Province of China (Grant No. 2016JM1023). The first author partially supported by NSFC (Grant No. 11471188 & 11771354) and the National Science Foundation for Young Scientists of China (Grant No. 11601427)

We establish a Liouville type theorem for nonnegative cylindrical solutions to the extension problem corresponding to a fractional CR covariant equation on the Heisenberg group by using the generalized CR inversion and the moving plane method.

Citation: Xinjing Wang, Pengcheng Niu, Xuewei Cui. A Liouville type theorem to an extension problem relating to the Heisenberg group. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2379-2394. doi: 10.3934/cpaa.2018113
References:
[1]

H. Berestycki, L. Caffarelli and L. Nirenberg, Symmetry for elliptic equations in a half space, Boundary Value Problems for Partial Differential Equations, ed. by J. L. Lions et al., Masson, Paris (1993), 27–42.

[2]

I. BirindelliI. Capuzzo Dolcetta and A. Cutrí, Liouville theorems for semilinear equations on the Heisenberg group, Ann. Inst. H. Poincaré Anal. Non Linéaire, 14 (1997), 295-308. doi: 10.1016/S0294-1449(97)80138-2.

[3]

I. Birindelli and A. Cutrí, A semi-linear problem for the Heisenberg Laplacian, Rend. Sem. Mat. Della Univ. Padova, 94 (1995), 137-153.

[4]

I. Birindelli and J. Prajapat, Nonlinear Liouville theorems in the Heisenberg group via the moving plane method, Comm. Partial Diff. Eqs., 24 (1999), 1875-1890. doi: 10.1080/03605309908821485.

[5]

I. Birindelli and J. Prajapat, Monotonicity and symmetry results for degenerate elliptic equations on nilpotent Lie groups, Pacific J. Math., 204 (2002), 1-17. doi: 10.2140/pjm.2002.204.1.

[6]

A. Bonfiglioli, E. Lanconelli and F. Uguzzoni, Stratified Lie Groups and Potential Theory for Their Sub-Laplacians, Springer Monogr. Math., Springer, New York, 2007.

[7]

J. M. Bony, Principe du Maximum, Inegalite de Harnack et unicite du probleme de Cauchy pour les operateurs ellipitiques degeneres, Ann. Inst. Fourier Grenobles, 19 (1969), 277-304.

[8]

C. BrändleE. ColoradoA. de Pablo and U. Sánchez, A concaveconvex elliptic problem involving the fractional Laplacian, Proc Royal Soc. of Edinburgh, 143 (2013), 39-71. doi: 10.1017/S0308210511000175.

[9]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Diff. Eqs., 2 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[10]

E. Cinti and J. Tan, A nonlinear Liouville theorem for fractional equations in the Heisenberg group, J. Math. Anal. Appl., 433 (2016), 434-454. doi: 10.1016/j.jmaa.2015.07.050.

[11]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[12]

W. Chen and C. Li, Methods on Nonlinear Elliptic Equations, AIMS book series, vol. 4, 2010.

[13]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math., 308 (2017), 404-437. doi: 10.1016/j.aim.2016.11.038.

[14]

W. ChenC. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[15]

W. Chen and J. Zhu, Indefinite fractional elliptic problem and Liouville theorems, J. Diff. Eqs., 260 (2016), 4758-4785. doi: 10.1016/j.jde.2015.11.029.

[16]

M. ChipotM. ChlebikM. Fila and I. Shafrir, Existence of positive solutions of a semilinear elliptic equation in ${\mathbb{H}}_{+}^{n}$ with a nonlinear boundary condition, J. Math. Anal. Appl., 223 (1998), 429-471. doi: 10.1006/jmaa.1998.5958.

[17]

M. ChipotI. Shafrir and M. Fila, On the solutions to some elliptic equations with nonlinear Neumann boundary conditions, Advances in Diff. Equs., 1 (1996), 91-110.

[18]

F. Ferrari and B. Franchi, Harnack inequality for fractional Laplacians in Carnot groups, Math. Z., 279 (2015), 435-458. doi: 10.1007/s00209-014-1376-5.

[19]

G. B. Folland, Fundamental solution for subelliptic operators, Bull. Amer. Math. Soc., 79 (1979), 373-376. doi: 10.1090/S0002-9904-1973-13171-4.

[20]

G. B. Folland and E. M. Stein, Estimates for the b complex and analysis on the Heisenberg group, Comm. Pure Appl. Math., 27 (1974), 429-522. doi: 10.1002/cpa.3160270403.

[21]

R. FrankM. GonzalezD. Monticelli and J. Tan, An extension problem for the CR fractional Laplacian, Adv. Math., 270 (2015), 97-137. doi: 10.1016/j.aim.2014.09.026.

[22]

N. Garofalo and E. Lanconelli, Existence and nonexistence results for semilinear equations on the Heisenberg group, Indiana Univ. Math. J., 41 (1992), 71-98. doi: 10.1512/iumj.1992.41.41005.

[23]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 35 (1982), 528-598. doi: 10.1002/cpa.3160340406.

[24]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[25]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Berlin: Springer-Verlage, 1983. doi: 10.1007/978-3-642-61798-0.

[26]

L. L. Helms, Introduction to Potential Theory, Pure and Applied Mathematics 22, Wiley-Interscience, New York, London, Sydney, 1969.

[27]

L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119 (1967), 147-171. doi: 10.1007/BF02392081.

[28]

D. S. Jerison, Boundary regularity in the dirichlet problem for $\Box$b on CR manifolds, Comm. Pure Appl. Math., 36 (1983), 143-181. doi: 10.1002/cpa.3160360203.

[29]

D. S. Jerison and J. M. Lee, The Yamabe problem on CR manifolds, J. Differential Geom., 25 (1987), 167-197.

[30]

N. S. Landkof, Foundations of Modern Potential Theory, Springer-Verlag Berlin Heidelberg, New York, 1972. Translated from the Russian by A. P. Doohovskoy, Die Grundlehren der mathematischen Wissenschaften, Band 180.

[31]

Y. Lou and M. Zhu, Classifications of nonnegative solutions to some elliptic problems, Differ. Integral Eqs., 12 (1999), 601-612.

[32]

S. Terracini, Symmetry properties of positive solutions to some elliptic equations with nonlinear boundary conditions, Differ. Integral Eqs., 8 (1995), 1911-1922.

[33]

X. Wang, X. Cui and P. Niu, A Liouville theorem for the semilinear fractional CR covariant equation on the Heisenberg group, preprint.

show all references

References:
[1]

H. Berestycki, L. Caffarelli and L. Nirenberg, Symmetry for elliptic equations in a half space, Boundary Value Problems for Partial Differential Equations, ed. by J. L. Lions et al., Masson, Paris (1993), 27–42.

[2]

I. BirindelliI. Capuzzo Dolcetta and A. Cutrí, Liouville theorems for semilinear equations on the Heisenberg group, Ann. Inst. H. Poincaré Anal. Non Linéaire, 14 (1997), 295-308. doi: 10.1016/S0294-1449(97)80138-2.

[3]

I. Birindelli and A. Cutrí, A semi-linear problem for the Heisenberg Laplacian, Rend. Sem. Mat. Della Univ. Padova, 94 (1995), 137-153.

[4]

I. Birindelli and J. Prajapat, Nonlinear Liouville theorems in the Heisenberg group via the moving plane method, Comm. Partial Diff. Eqs., 24 (1999), 1875-1890. doi: 10.1080/03605309908821485.

[5]

I. Birindelli and J. Prajapat, Monotonicity and symmetry results for degenerate elliptic equations on nilpotent Lie groups, Pacific J. Math., 204 (2002), 1-17. doi: 10.2140/pjm.2002.204.1.

[6]

A. Bonfiglioli, E. Lanconelli and F. Uguzzoni, Stratified Lie Groups and Potential Theory for Their Sub-Laplacians, Springer Monogr. Math., Springer, New York, 2007.

[7]

J. M. Bony, Principe du Maximum, Inegalite de Harnack et unicite du probleme de Cauchy pour les operateurs ellipitiques degeneres, Ann. Inst. Fourier Grenobles, 19 (1969), 277-304.

[8]

C. BrändleE. ColoradoA. de Pablo and U. Sánchez, A concaveconvex elliptic problem involving the fractional Laplacian, Proc Royal Soc. of Edinburgh, 143 (2013), 39-71. doi: 10.1017/S0308210511000175.

[9]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Diff. Eqs., 2 (2007), 1245-1260. doi: 10.1080/03605300600987306.

[10]

E. Cinti and J. Tan, A nonlinear Liouville theorem for fractional equations in the Heisenberg group, J. Math. Anal. Appl., 433 (2016), 434-454. doi: 10.1016/j.jmaa.2015.07.050.

[11]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[12]

W. Chen and C. Li, Methods on Nonlinear Elliptic Equations, AIMS book series, vol. 4, 2010.

[13]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math., 308 (2017), 404-437. doi: 10.1016/j.aim.2016.11.038.

[14]

W. ChenC. Li and B. Ou, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[15]

W. Chen and J. Zhu, Indefinite fractional elliptic problem and Liouville theorems, J. Diff. Eqs., 260 (2016), 4758-4785. doi: 10.1016/j.jde.2015.11.029.

[16]

M. ChipotM. ChlebikM. Fila and I. Shafrir, Existence of positive solutions of a semilinear elliptic equation in ${\mathbb{H}}_{+}^{n}$ with a nonlinear boundary condition, J. Math. Anal. Appl., 223 (1998), 429-471. doi: 10.1006/jmaa.1998.5958.

[17]

M. ChipotI. Shafrir and M. Fila, On the solutions to some elliptic equations with nonlinear Neumann boundary conditions, Advances in Diff. Equs., 1 (1996), 91-110.

[18]

F. Ferrari and B. Franchi, Harnack inequality for fractional Laplacians in Carnot groups, Math. Z., 279 (2015), 435-458. doi: 10.1007/s00209-014-1376-5.

[19]

G. B. Folland, Fundamental solution for subelliptic operators, Bull. Amer. Math. Soc., 79 (1979), 373-376. doi: 10.1090/S0002-9904-1973-13171-4.

[20]

G. B. Folland and E. M. Stein, Estimates for the b complex and analysis on the Heisenberg group, Comm. Pure Appl. Math., 27 (1974), 429-522. doi: 10.1002/cpa.3160270403.

[21]

R. FrankM. GonzalezD. Monticelli and J. Tan, An extension problem for the CR fractional Laplacian, Adv. Math., 270 (2015), 97-137. doi: 10.1016/j.aim.2014.09.026.

[22]

N. Garofalo and E. Lanconelli, Existence and nonexistence results for semilinear equations on the Heisenberg group, Indiana Univ. Math. J., 41 (1992), 71-98. doi: 10.1512/iumj.1992.41.41005.

[23]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 35 (1982), 528-598. doi: 10.1002/cpa.3160340406.

[24]

B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[25]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Berlin: Springer-Verlage, 1983. doi: 10.1007/978-3-642-61798-0.

[26]

L. L. Helms, Introduction to Potential Theory, Pure and Applied Mathematics 22, Wiley-Interscience, New York, London, Sydney, 1969.

[27]

L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119 (1967), 147-171. doi: 10.1007/BF02392081.

[28]

D. S. Jerison, Boundary regularity in the dirichlet problem for $\Box$b on CR manifolds, Comm. Pure Appl. Math., 36 (1983), 143-181. doi: 10.1002/cpa.3160360203.

[29]

D. S. Jerison and J. M. Lee, The Yamabe problem on CR manifolds, J. Differential Geom., 25 (1987), 167-197.

[30]

N. S. Landkof, Foundations of Modern Potential Theory, Springer-Verlag Berlin Heidelberg, New York, 1972. Translated from the Russian by A. P. Doohovskoy, Die Grundlehren der mathematischen Wissenschaften, Band 180.

[31]

Y. Lou and M. Zhu, Classifications of nonnegative solutions to some elliptic problems, Differ. Integral Eqs., 12 (1999), 601-612.

[32]

S. Terracini, Symmetry properties of positive solutions to some elliptic equations with nonlinear boundary conditions, Differ. Integral Eqs., 8 (1995), 1911-1922.

[33]

X. Wang, X. Cui and P. Niu, A Liouville theorem for the semilinear fractional CR covariant equation on the Heisenberg group, preprint.

[1]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure & Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[2]

L. Brandolini, M. Rigoli and A. G. Setti. On the existence of positive solutions of Yamabe-type equations on the Heisenberg group. Electronic Research Announcements, 1996, 2: 101-107.

[3]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[4]

Shigeru Sakaguchi. A Liouville-type theorem for some Weingarten hypersurfaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 887-895. doi: 10.3934/dcdss.2011.4.887

[5]

Heping Liu, Yu Liu. Refinable functions on the Heisenberg group. Communications on Pure & Applied Analysis, 2007, 6 (3) : 775-787. doi: 10.3934/cpaa.2007.6.775

[6]

Guozhen Lu and Juncheng Wei. On positive entire solutions to the Yamabe-type problem on the Heisenberg and stratified groups. Electronic Research Announcements, 1997, 3: 83-89.

[7]

Xiaohui Yu. Liouville type theorem for nonlinear elliptic equation with general nonlinearity. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4947-4966. doi: 10.3934/dcds.2014.34.4947

[8]

Weiwei Zhao, Jinge Yang, Sining Zheng. Liouville type theorem to an integral system in the half-space. Communications on Pure & Applied Analysis, 2014, 13 (2) : 511-525. doi: 10.3934/cpaa.2014.13.511

[9]

Frank Arthur, Xiaodong Yan, Mingfeng Zhao. A Liouville-type theorem for higher order elliptic systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3317-3339. doi: 10.3934/dcds.2014.34.3317

[10]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure & Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[11]

C E Yarman, B Yazıcı. A new exact inversion method for exponential Radon transform using the harmonic analysis of the Euclidean motion group. Inverse Problems & Imaging, 2007, 1 (3) : 457-479. doi: 10.3934/ipi.2007.1.457

[12]

Jean-Francois Bertazzon. Symbolic approach and induction in the Heisenberg group. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1209-1229. doi: 10.3934/dcds.2012.32.1209

[13]

Matteo Focardi, Maria Stella Gelli, Giovanni Pisante. On a 1-capacitary type problem in the plane. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1319-1333. doi: 10.3934/cpaa.2010.9.1319

[14]

Frank Arthur, Xiaodong Yan. A Liouville-type theorem for higher order elliptic systems of Hé non-Lane-Emden type. Communications on Pure & Applied Analysis, 2016, 15 (3) : 807-830. doi: 10.3934/cpaa.2016.15.807

[15]

Futoshi Takahashi. Singular extremal solutions to a Liouville-Gelfand type problem with exponential nonlinearity. Conference Publications, 2015, 2015 (special) : 1025-1033. doi: 10.3934/proc.2015.1025

[16]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure & Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[17]

Piotr Fijałkowski. A global inversion theorem for functions with singular points. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 173-180. doi: 10.3934/dcdsb.2018011

[18]

Jie Wang, Xiaoqiang Wang. New asymptotic analysis method for phase field models in moving boundary problem with surface tension. Discrete & Continuous Dynamical Systems - B, 2015, 20 (9) : 3185-3213. doi: 10.3934/dcdsb.2015.20.3185

[19]

Fang Chen, Ning Gao, Yao- Lin Jiang. On product-type generalized block AOR method for augmented linear systems. Numerical Algebra, Control & Optimization, 2012, 2 (4) : 797-809. doi: 10.3934/naco.2012.2.797

[20]

Pablo Ochoa. Approximation schemes for non-linear second order equations on the Heisenberg group. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1841-1863. doi: 10.3934/cpaa.2015.14.1841

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (59)
  • HTML views (144)
  • Cited by (0)

Other articles
by authors

[Back to Top]